On bootstrapping panel factor series

Trapani, L. (2013). On bootstrapping panel factor series. Journal of Econometrics, 172(1), pp. 127-141. doi: 10.1016/j.jeconom.2012.09.001

[img]
Preview
Text - Accepted Version
Available under License : See the attached licence file.

Download (316kB) | Preview
[img]
Preview
Text (Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Licence) - Other
Download (201kB) | Preview

Abstract

This paper studies the asymptotic validity of sieve bootstrap for nonstationary panel factor series. Two main results are shown. Firstly, a bootstrap Invariance Principle is derived pointwise in i, obtaining an upper bound for the order of truncation of the AR polynomial that depends on n and T. Consistent estimation of the long run variances is also studied for (n,T)→∞. Secondly, joint bootstrap asymptotics is also studied, investigating the conditions under which the bootstrap is valid. In particular, the extent of cross sectional dependence which can be allowed for is investigated. Whilst we show that, for general forms of cross dependence, consistent estimation of the long run variance (and therefore validity of the bootstrap) is fraught with difficulties, however we show that "one-cross-sectional-unit-at-a-time" resampling schemes yield valid bootstrap based inference under weak forms of cross-sectional dependence.

Item Type: Article
Additional Information: © 2013, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International http://creativecommons.org/licenses/by-nc-nd/4.0/
Uncontrolled Keywords: Bootstrap; Invariance principle; Factor series; Vector AutoRegression; Joint asymptotics
Subjects: H Social Sciences > HG Finance
Divisions: Cass Business School > Faculty of Finance
URI: http://openaccess.city.ac.uk/id/eprint/13956

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics